Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
emu

pitted scars - 5 years after accutane

hi all,

i have slightly pitted scars (dermatologits call them mild but i definitely notice them) from accutane which i took 5 years ago.

since then i have had: y-light laser treatment (2), chemical peel (1) and microdermabrasion (about 24).

i will admit my scarring has improved dramatically, but i am getting married in 3 months and i long for smooth, silky skin.

any suggestions on treatments that will work?

thank you so much!

Share this post


Link to post
Share on other sites

i guess they're called "rolling scars"

anyone have details on subcision?

recovery time?

Share this post


Link to post
Share on other sites

emu,

Anybody who comes on this forum and claims that accutane scarred them I am interested to hear from them.

Are you saying that accutane directly caused the scarring? I am probably the worst case of this I've ever come across. My acne wasn't nodular or that severe but on accutane every spot developed a deep scar, totally out of proportion to how bad the spot was.

As for treatment, if the wedding is only 3 months ago I'd probably go on the side of caution and not do anything rather than try something and risk say it making you red and you then worrying about it as well as all the other wedding stuff to worry about.

I'd restart afterwards.

Share this post


Link to post
Share on other sites

well, my acne was moderate from about ages 13-17. i used topicals and took tetracyclene a few times...

then out of the blue i broke out into cystic acne for 2 weeks. freaked out and went on accutane.

almost immediately scarred, after being on it only 3 months total. also got very depressed.

as far as i'm concerned, accutane is the devil.

vinegar works for scars that aren't just red marks as well?

Share this post


Link to post
Share on other sites

Sorry to sound like a smart ass dear but accutane did not cause your scars the acne did. Acne = Scars especially big pimples or cysts, consider yourself lucky if you dont have any scarring from acne.

Share this post


Link to post
Share on other sites

actually the cysts were on my chin - no scars there.

i got a rare infection that can sometimes be caused by accutane (forget what it's called) while i was on vacation and unable to see a dermatologist. it was on my cheeks - where i'd never had acne.

he had to guess what it was over the phone and by the time i was back 2 weeks later, the scars were already there.

i was told they would fade. that was when i was 17, and here i am 25 and i've still got 'em.

Share this post


Link to post
Share on other sites

Have you considered doing a Liver Flush? http://acne.org/messageboard/viewtopic.php?t=19374

And maybe you can do some gentle chemical peels on yourself - if you do them weekly, followed with some great moisterising, then it would definately help your skin look better within 3 months.

I suggest the following:

1. Daily vinegar method

2. Weekly Lactic peels

3. Every other day, Puredeming Intense gel

Share this post


Link to post
Share on other sites

I can see the correlation one would draw from Accutane causing scars. But the fact remains it not the Accutane, it the acne.

Accutane makes most people break out initial. Granted the acne that you might of gotten came from accutane but who to say you wouldn't have gotten it later down the line anyways.

After all why are you taking Accutane in the first place?

Then lets factor in the precautions one should take while being on accutane. While on accutane you skin is more suspectible to the sun which means you should be protecting it.

Not to mention how sensitive your skin will be to anything you apply on your face. Such as cleansers with abasive agents such as salicytic acid or makeup.

Im a prime explain of this. I have acne scarring after I was done with my accutane treatment. The worst of it is on my nose. Guess what. While I was on accutane and started to break out real bad I started to use bp on my nose. Not to mention the fact that I never wore any sunblock. Also the cleanser I was using at the time Clean and Clear had salicytic acid in it.

It easy to blame the Accutane than yourself. I should of taken better care of my skin while on Accutane.

Im not even going to get into how wrong that statement about retin-A causing scars is.

Share this post


Link to post
Share on other sites

i had big cystic acne for 4 years , i could pop them as hard i wanted, bleed and everything, and never had a single scar. After 2 and a half months of accutane, it didnt cause me more break out but i started to get scars for every single pimple (of course avoiding popping as much as i could). now most scars faded but the 5 or 6 deepest remained. I consider accutane totally responsible for my scarring. I remember a pimple stayed for 2 months on my face cuz i forced myself not to touch it, this once scarred too.

I wish i had my nasty acne back instead of the scarring

Share this post


Link to post
Share on other sites

Shindou

It doesn't surprise me at all that I come back to look at this thread and there are two people claiming accutane was the reason they scarred.

Give them some credit. T

They know their bodies, face, spots and know perfectly well if something odd happened whilst on accutane. The same goes for RetinA.

Im not even going to get into how wrong that statement about retin-A causing scars is.

Share this post


Link to post
Share on other sites

Hi emu. I had a rolling scar for about a year and had used retin a for about a year and the scar has really started to fade biggrin.gif You should really try it out smile.gif

Share this post


Link to post
Share on other sites

i too was on accutane 5 years ago.

it seems to leave a lot of indented marks because it shrinks the oil glands and gets rid of the oil so fast i suppose....

your skin is stretched out and bulging when you have a pimple, and when you have the oil sucked out from under a cystic nodule, I suppose that leads to greater scarring.

as for your wedding........ you could always wear make up smile.gif

guys can wear a little make up for special occasions. just no lipstick.

Share this post


Link to post
Share on other sites

Maya, thanks for the advice!

Liver Flushes are supposed to help with scarring? That seems random to me.

I was wondering if you could give me more info on good lactic peels and also what is puredeming intense gel?

You are SO helpful. Thanks a million! =D>

Have you considered doing a Liver Flush? http://acne.org/messageboard/viewtopic.php?t=19374

And maybe you can do some gentle chemical peels on yourself - if you do them weekly, followed with some great moisterising, then it would definately help your skin look better within 3 months.

I suggest the following:

1. Daily vinegar method

2. Weekly Lactic peels

3. Every other day, Puredeming Intense gel

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×